Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 15, 2006, 5:44 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 5:44 PM EDT (21:44 UTC)
- Expired
- Sep 15, 2006, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 152145 SVRMFL FLC099-152215- /O.NEW.KMFL.SV.W.0095.060915T2144Z-060915T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 544 PM EDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 615 PM EDT * AT 539 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE WORTH...AND MOVING SOUTHEAST AT 10 MPH. * THE STORM WILL AFFECT... LAKE WORTH LANTANA BOYNTON BEACH LAT...LON 2670 8004 2666 8019 2651 8018 2653 8004 $$ GR
1 follow-up statement
000 WWUS52 KMFL 152208 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 606 PM EDT FRI SEP 15 2006 FLC099-152216- /O.EXP.KMFL.SV.W.0095.000000T0000Z-060915T2215Z/ PALM BEACH FL- 606 PM EDT FRI SEP 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY EXPIRES AT 615 PM EDT... THUNDERSTORMS REMAIN IN THE AREA FROM LAKE WORTH TO JUST NORTH OF BOYNTON BEACH. FREQUENT LIGHTNING...GUSTY WINDS TO 35 OR 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. NO FURTHER REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED. LAT...LON 2670 8004 2666 8019 2651 8018 2653 8004 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:30 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 15, 2:30 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT FRI SEP 15 2006 .DISCUSSION... LATEST GUIDANCE IS VERY CONSISTENT WITH PREVIOUS GUIDANCE AND OVERALL FORECAST HAS LITTLE CHANGE. BUT LATEST GUIDANCE TREND SUGGESTS THAT LOW LEVEL WINDS...MORE SPECIFICALLY 850 MB WINDS...WILL BE HELPING TO DRIVE THE BOUNDARY MOISTURE ACROSS SOUTH FLORIDA TODAY AND SATURDAY WITH BOUNDARY MOISTURE JUST BARELY LINGERING OVER TIP OF SOUTH FLORIDA BY SUNDAY. THE UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE SOUTH FLORIDA WEATHER THROUGH SATURDAY...BUT SATURDAY NIGHT INTO SUNDAY THE TROUGH AXIS WILL BEGIN TO MOVE TO THE EAST OF THE FLORIDA PENINSULA AND A RIDGE WILL BUILD OVER THE SOUTHEAST IN GENERAL. AT THE LOWER LEVELS RIDGING ALSO DEVELOPS OVER FLORIDA. SO IMPROVING WEATHER AS THE WEEKEND PROGRESSES AND PERSISTING INTO THE EARLY PART OF NEXT WEEK. && .AVIATION... THE WEST COAST AND EAST COAST SEA BREEZES ARE DEVELOPING EARLY THIS AFTERNOON ALONG BOTH COAST. SCATTERED SHOWERS WHERE DEVELOPING ALONG THE WEST COAST...WHILE ISOLATED SHOWERS WERE DEVELOPING ALONG THE EAST COAST SEA BREEZE. THE SHOWERS ALONG WITH THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES. HOWEVER THE EAST COAST SEA BREEZE SHOULD REMAIN NEAR THE EAST COAST...WHILE THE WEST COAST SEA BREEZE PUSHES EAST ACROSS THE CWA. SO PLAN ON KEEPING THE VCTS IN FOR THE EAST COAST TAFS THIS AFTERNOON INTO EARLY EVENING AND ONLY VCSH FOR THE APF TAF. THE ACTIVITY SHOULD SLOWLY DISSIPATE THIS EVENING AND BE GONE BY MIDNIGHT TONIGHT. SO WILL HAVE VCSH FOR THE EAST COAST TAFS THIS EVENING...AND NO PRECIP FOR THE APF TAF FOR TONIGHT. THE SKY CONDITIONS WILL ALSO REMAIN IN THE VFR CONDITIONS THIS AFTERNOON INTO TONIGHT...EXCEPT IN THE SHOWERS AND THUNDERSTORMS ACTIVITY WHERE THEY COULD FALL DOWN INTO THE IFR CONDITIONS. && .MARINE... THERE IS STILL LINGERING NORTHEAST SWELL IN ATLANTIC WATERS EAST OF PALM BEACH COUNTY...BUT TOTAL COMBINED SEAS SHOULD BE IN THE RANGE OF 3 TO 4 FEET. SWELL WILL CONTINUE TO BE STEADILY DIMINISHING. ELSEWHERE...SEAS MAINLY WIND GENERATED AND WITH WINDS ON ORDER OF 5 KNOTS...SEAS SHOULD ONLY BE ON ORDER OF 1 TO 2 FEET. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 77 89 / 40 50 30 30 FORT LAUDERDALE 78 89 78 89 / 40 50 30 30 MIAMI 77 91 77 90 / 40 50 30 30 NAPLES 76 92 76 90 / 30 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 60
Hazardous weather outlook, Sep 15, 10:17 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1017 AM EDT FRI SEP 15 2006 FLZ063-066>075-161000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1017 AM EDT FRI SEP 15 2006 ...HIGH RISK OF RIP CURRENTS PALM BEACH COAST... ...MODERATE RISK OF RIP CURRENTS BROWARD COAST... ...A FEW STRONG STORMS POSSIBLE EAST COAST AREAS THIS AFTERNOON... ...SCATTERED TO NUMEROUS STORMS ACROSS SOUTH FLORIDA THROUGH EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIP CURRENTS: THERE WILL BE A HIGH RISK OF RIP CURRENTS THIS AFTERNOON ALONG THE PALM BEACH COUNTY BEACHES, AND A MODERATE RISK OF RIP CURRENTS ACROSS BROWARD COUNTY BEACHES, DUE TO CONTINUED LONG PERIOD SWELL FROM THE NORTHEAST CAUSING BREAKERS AROUND 4 TO 6 FEET HIGH TO THE NORTH TO AROUND 2 FEET TO THE SOUTH. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS WESTERN SECTIONS OF SOUTH FLORIDA...AND INCREASE IN COVERAGE WHILE MOVING EAST INTO THE EAST COAST METRO AREAS THROUGH THE AFTERNOON HOURS. THE MAIN IMPACTS FROM THE STORMS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES, GUSTY WINDS. SMALL HAIL, AND LOCALLY HEAVY RAINFALL. HAIL: A LITTLE BIT DRY AIR IN THE MID TO UPPER LEVEL OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING SMALL HAIL ESPECIALLY OVER THE EAST COAST METRO AREAS WHERE THE SEA BREEZES SHOULD COLLIDE THIS AFTERNOON. WIND: WIND GUSTS UP TO 40 TO 50 MPH ARE ALSO CAPABLE WITH THE STRONGEST STORMS THIS AFTERNOON MAINLY WHERE THE SEA BREEZES COLLIDE OVER THE EASTERN METRO AREAS OF SOUTH FLORIDA THIS AFTERNOON. FLOODING: DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS, LOCALLY HEAVY RAINS ASSOCIATED WITH THE STRONGER STORMS MAY POSSIBLY CAUSE STREET FLOODING IN POOR DRAINAGE AND LOW LYING AREAS ESPECIALLY WHERE THE SEA BREEZES COLLIDE THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY, AS A WEAK COLD FRONT PUSHES THROUGH SOUTH FLORIDA. WEAK HIGH PRESSURE WILL THEN BUILD INTO THE AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK REDUCING THE AFTERNOON THUNDERSTORM ACROSS THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE EAST COAST AREAS OF SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Sep 15, 5:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 509 PM EDT FRI SEP 15 2006 FLZ066-070-071-152215- HENDRY-EASTERN COLLIER-WESTERN BROWARD- INCLUDING THE CITIES OF...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION 509 PM EDT FRI SEP 15 2006 ...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING SOUTHERN HENDRY AND EASTERN COLLIER COUNTIES... AT 505 PM...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVING SOUTHEAST OVER SOUTHERN HENDRY AND EASTERN COLLIER COUNTIES. THESE STORMS WILL AFFECT THE BIG CYPRESS INDIAN RESERVATION, MICCOSUKEE INDIAN RESERVATION AND THE BIG CYPRESS NATIONAL PRESERVE INCLUDING ALLIGATOR ALLEY FROM MILES CITY TO EXTREME WESTERN BROWARD COUNTY. EXPECT VERY FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 35 MPH AND SMALL HAIL ALONG WITH VERY HEAVY RAINFALL.
Special weather statement, Sep 15, 5:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 537 PM EDT FRI SEP 15 2006 FLZ068-152245- PALM BEACH EASTERN- INCLUDING THE CITY OF...WEST PALM BEACH 537 PM EDT FRI SEP 15 2006 ...STRONG THUNDERSTORMS OVER EASTERN PALM BEACH COUNTY... AT 530 PM...DOPPLER RADAR AND A SPOTTER REPORT INDICATED A STRONG THUNDERSTORM BETWEEN WEST PALM BEACH AND LAKE WORTH. REPORTS INDICATED WIND GUSTS TO 35 TO 45 MPH AND DIME SIZE HAIL ALONG WITH EXCESSIVE LIGHTNING. THIS STORM WILL MOVE SOUTHEAST TOWARD HYPOLUXO AND POSSIBLY BOYNTON BEACH THROUGH 630 PM.
Local storm report, Sep 15, 5:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
537 PM EDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 S WEST PALM BEACH 26.68N 80.06W
09/15/2006 E0.50 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED WEATHER SPOTTER OBSERVED DIME SIZE HAIL AND WIND
GUSTS TO 45 MPH NEAR THE INTERSECTION OF CONGRESS AVENUE
AND FOREST HILL BOULEVARD...ABOUT 2 MILES SOUTH OF PALM
BEACH INTERNATIONAL AIRPORT.
&&
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 15, 7:04 PM EDT | Special Marine Warning | MFL | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.